MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ ANGLED HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ ANGLED HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2601
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3006697299-2025-00055 for the cusa handpiece ((b)(6)): a facility reported that a patient was burnt during celioscopy procedure due to overheating of the cusa excel handpiece during digestive surgery resulting in a burn to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz angled handpiece (c2601) was evaluated in the field: device history record (dhr) - the dhr was reviewed, and no anomalies were observed during manufacture or packaging that could be associated with the complaint incident.Failure analysis - through a field evaluation by an integra field service engineer (fse), no problem was found with the handpiece.The handpiece passed all testing and meets specification.Root cause - the complaint is not confirmed.However, a possible root cause for the reported failure is lack of irrigation by the user.If insufficient irrigation fluid is used, this will result in the tip becoming hot during operation, which can then result in burning the patient when it meets human tissue.Additionally, this complaint is related to mfg report number 3006697299-2025-00055 for the tip, and through the investigation for the tip, it has been concluded that "as per ifu for catalogue c4604elt, this tip is for use with handpiece c2600 (and not handpiece c2601).The proper handpiece and tip combination should be used in order to foster proper functionality." moreover, using the incorrect tip can result in putting pressure on the internal parts of the handpiece, i.E.The transducer- which can potentially have an effect on the output of the device.No corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ ANGLED HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22018659
Report Number3006697299-2025-00056
Device Sequence Number9504818
Product Code LFL
UDI-Device Identifier10381780039426
UDI-Public10381780039426
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL 23KHZ LAPAROSCOPIC TIP ELT; CUSA EXCEL W/ CONSOLE (CUSAEXCEL9)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown